MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS
Catalog Number 5530-G-513
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records indicates that the reported devices were manufactured and accepted into final stock with no reported discrepancies.The complaint history review indicated that there were no similar events for the reported lot.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Not returned.
 
Event or Problem Description
During a triathlon total knee procedure, after implantation on the final prosthesis, the poly thickness needed to be increased.The initial poly was removed and another inserted.The poly was unable to be locked into the base plate and was down laterally but raised medially.After several attempts to seat the poly it had to be removed and another implanted.This time successfully.
 
Additional Manufacturer Narrative
An event regarding a seating/locking issue involving a triathlon insert was reported.The event was not confirmed.Conclusion: one insert component with the locking wire attached with the lot number 3740vr was returned for evaluation.The locking wire is bent and out of the locking wire tab on one side.Damage is visible on the inferior posterior side of the insert as well as the anterior superior side.There are also scratches visible on the inferior and side of the insert.Damage is consistent with attempted implantation and subsequent explantation of the device.The event itself could not be confirmed as insufficient information was provided.Further information such as images of the device taken when the alleged event was identified is required to complete the investigation for confirming the event and determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7718685
Report Number0002249697-2018-02298
Device Sequence Number1065871
Product Code MBH
UDI-Device Identifier07613327050547
UDI-Public07613327050547
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2022
Device Catalogue Number5530-G-513
Device Lot Number3740VR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2018
Initial Date Received by Manufacturer 06/27/2018
Supplement Date Received by Manufacturer08/23/2018
Initial Report FDA Received Date07/25/2018
Supplement Report FDA Received Date09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient Weight79